U.S. doctors online nowAsk doctors free
India
A 48-year-old male asked:

I am taking rosuvas ez 10 for last two years. my cholesterol and triglycerides are now in normal range. can i lower my statin dosage or discontinue?

2 doctor answers2 doctors weighed in
Dr. James Dougherty
Cardiology 48 years experience
Likely not: Cholesterol meds do not "cure" a problem, but rather help to manage it. Hence, the effect of the meds will go away when the medicine is stopped. Lifelong exercise, good nutrition and often medicine will be necessary. How high the numbers were and how low they went with treatment can help guide your md to adjust dosing if necessary.
Dr. Daniel Zanger
Cardiology 34 years experience
Cholesterol: Cholesterol is a chronic condition . If you stop the meds the numbers will go up . You can try a lower dose then recheck blood in 4 to 6 weeks.
Last updated Jul 29, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.